Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jan 29, 2013, 11:35 PM CST for Panola County, Quitman County, Tate County, Mississippi. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2013, 11:35 PM CST (05:35 UTC)
- Expired
- Jan 30, 2013, 12:15 AM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Panola County, MS, Quitman County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 11:40 PM CST | TSTM WND DMG | Marks, MS | ONE HOME WITH ROOF DAMAGE DUE TO A TREE FALLING |
| Jan 29, 11:40 PM CST | TORNADO | 2 S Sardis, MS | TORNADO REPORTED CROSSING HWY 6 NEAR SARDIS. |
| Jan 30, 12:00 AM CST | TSTM WND DMG | Batesville, MS | NUMEROUS REPORTS OF TREES DOWN ACROSS THE COUNTY. TIME IS ESTIMATED. |
| Jan 30, 12:10 AM CST | TSTM WND DMG | Sardis, MS | POWER OUTTAGES ACROSS THE COUNTY AND ONE HOME WITH MINOR DAMAGE NEAR SARDIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 5:37 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
454
WFUS54 KMEG 300535 RRA
TORMEG
MSC107-119-137-300615-
/O.NEW.KMEG.TO.W.0004.130130T0535Z-130130T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
SOUTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1215 AM CST
* AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR LAMBERT...OR 17 MILES
NORTHWEST OF CHARLESTON...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3409 9025 3421 9036 3460 9005 3436 8974
3416 9012 3416 9013 3415 9014
TIME...MOT...LOC 0535Z 220DEG 59KT 3424 9021
$$2 follow-up statements
912
WWUS54 KMEG 300545
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 PM CST TUE JAN 29 2013
MSC107-119-137-300615-
/O.CON.KMEG.TO.W.0004.000000T0000Z-130130T0615Z/
TATE MS-QUITMAN MS-PANOLA MS-
1145 PM CST TUE JAN 29 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR
PANOLA...EASTERN QUITMAN AND SOUTH CENTRAL TATE COUNTIES...
AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CURTIS STATION...
OR 11 MILES WEST OF BATESVILLE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE...
WEST MARKS...RIVERVIEW...HINCHCLIFF...CHAPELTOWN...ASA...
BALLENTINE...MIMS...LOCKE STATION AND HORATIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3409 9025 3421 9036 3460 9005 3436 8974
3416 9012 3416 9013 3415 9014
TIME...MOT...LOC 0544Z 226DEG 49KT 3433 9010
$$238
WWUS54 KMEG 300603
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CST WED JAN 30 2013
MSC137-300612-
/O.CAN.KMEG.TO.W.0004.000000T0000Z-130130T0615Z/
TATE MS-
1203 AM CST WED JAN 30 2013
...THE TORNADO WARNING FOR SOUTHWEST TATE COUNTY IS CANCELLED...
AT 1202 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3423 9024 3456 9006 3455 9000 3436 8974
3415 9014 3414 9019
TIME...MOT...LOC 0602Z 227DEG 60KT 3427 9007
$$
MSC107-119-300615-
/O.CON.KMEG.TO.W.0004.000000T0000Z-130130T0615Z/
QUITMAN MS-PANOLA MS-
1203 AM CST WED JAN 30 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR PANOLA
AND EAST CENTRAL QUITMAN COUNTIES...
AT 1202 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ASA...OR 9 MILES
SOUTHWEST OF BATESVILLE...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE...
CHAPELTOWN...ASA...BALLENTINE...MIMS...LOCKE STATION AND HORATIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3423 9024 3456 9006 3455 9000 3436 8974
3415 9014 3414 9019
TIME...MOT...LOC 0602Z 227DEG 60KT 3427 9007
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 29, 5:58 PM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 29, 5:58 PM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST TUE JAN 29 2013
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/
DISCUSSION...
CURRENTLY...A COLD FRONT EXTENDS ACROSS EAST OKLAHOMA WITH A SOLID
LINE OF THUNDERSTORMS ALONG AND JUST AHEAD OF IT. OTHER
THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN HALF OF ARKANSAS.
CLOUDS HAVE BECOME MORE SCATTERED EAST OF THE MISSISSIPPI RIVER
OVER THE LAST FEW HOURS. SOUTHERLY WINDS HAVE INCREASED AND
TEMPERATURES ARE ABOVE 70 DEGREES AT MOST LOCATIONS.
TONIGHT...EXPECT THE COLD FRONT TO APPROACH THE WESTERN PART OF
OUR FORECAST AREA LATE THIS EVENING...MOVING THROUGH MOST OUR AREA
LATE TONIGHT AND CLEARING OUR EASTERN COUNTIES SHORTLY AFTER
DAYBREAK. THUNDERSTORMS WILL BE VERY LIKELY ALONG AND HEAD OF THE
FRONT TONIGHT WITH SOME STORMS SEVERE. MODELS STILL INDICATE
PLENTY OF INSTABILITY AND SHEAR WHICH WOULD FAVOR THE POTENTIAL FOR
DAMAGING WINDS...TORNADOES...AND HAIL. THE ONLY CAVEAT WHICH MIGHT
REDUCE THE RISK FOR SEVERE WEATHER IS THE SURFACE LOW RIDING ALONG
THE FRONT TO OUR NORTHWEST IS NOT VERY STRONG AND THIS COULD
LIMIT THE SHEAR AND REDUCE THE SEVERE WEATHER THREAT. WINDY
CONDITIONS ARE LIKELY AND THIS WILL SUPPORT THE CONTINUATION OF
THE WIND ADVISORY.
WEDNESDAY THROUGH SUNDAY...A MORE POLAR-LIKE AIRMASS WILL DOMINATE
OUR WEATHER AS AN UPPER TROUGH BECOMES MORE ESTABLISHED OVER THE
REGION. A REINFORCING COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING PROVIDING A CHANCE OF LIGHT SNOW OR FLURRIES OVER PARTS OF
THE AREA FOLLOWED BY COLDER WEATHER FRIDAY. THE WEEKEND WILL BE A
LITTLE WARMER WITH A DEVELOPING SOUTHERLY WIND ON THE BACK SIDE OF
A POLAR HIGH. THERE IS A SMALL CHANCE OF RAIN SATURDAY AHEAD OF A
WEAK COLD FRONT SATURDAY NIGHT.
MONDAY THROUGH TUESDAY...THE UPPER FLOW WILL BECOME MORE ZONAL. A
RETURN FLOW OF MOISTURE WILL DEVELOP MONDAY WHICH WILL PROVIDE MORE
CLOUDS AND A CHANCE OF RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRIER WEATHER TUESDAY.
SWC
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS TONIGHT
AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY
AND SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE
FRONT. IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS. BEST TIMING
FOR COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY BETWEEN
30/04-06Z AT JBR...30/06-08Z AT MEM...30/07-09Z AT MKL...AND
30/09-11 AT TUP. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
SOUTH WINDS BETWEEN 15 TO 20 KTS WITH GUSTS AVERAGING AROUND 30
KTS WILL VEER WEST THEN NORTHWEST WITH COLD FRONTAL PASSAGE. VFR
CONDITIONS ANTICIPATED TO RETURN BY WEDNESDAY AFTERNOON.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 54 54 31 53 / 100 10 0 0
MKL 56 57 28 50 / 100 30 0 0
JBR 50 50 27 50 / 100 10 0 0
TUP 58 62 31 55 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TUNICA-YALOBUSHA.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CALHOUN-CHICKASAW-
ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.
TN...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 29, 11:00 AM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CST TUE JAN 29 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1100 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS AFTERNOON THROUGH MIDNIGHT WEST OF THE MISSSISSIPPI RIVER...FROM 8 PM TO 2 AM NEAR THE MISSISSIPPI RIVER...AND FROM LATE EVENING THROUGH OVERNIGHT EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND TORNADOES...WITH A SECONDARY THREAT FOR LARGE HAIL. A WIND ADVISORY IS ALSO IN EFFECT ACROSS THE MIDSOUTH THROUGH TONIGHT DUE TO STRONG WINDS. REFER TO THE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT. SWC
In the hours before
Special weather statement, Jan 29, 8:09 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CST TUE JAN 29 2013
ARZ008-009-017-018-026-MOZ113-300245-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-DUNKLIN MO-
809 PM CST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 9 MILES NORTH OF MAYNARD TO 4 MILES SOUTH OF LAKE
CHARLES STATE PARK AT 808 PM CST...MOVING EAST AT 70 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...BROOKLAND...
CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...CROWLEYS RIDGE STATE
PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...
MALDEN...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT...POCAHONTAS...
RECTOR AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3662 8996 3654 8995 3600 9025 3600 9029
3589 9031 3589 9136 3611 9136 3625 9130
3625 9127 3633 9127 3650 9120 3650 9023
3664 9014
TIME...MOT...LOC 0208Z 270DEG 60KT 3655 9077 3601 9105Special weather statement, Jan 29, 10:05 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CST TUE JAN 29 2013
ARZ028-036-049-MSZ001-007-TNZ049-088-300430-
CRITTENDEN AR-LEE AR-MISSISSIPPI AR-TUNICA MS-DE SOTO MS-SHELBY TN-
TIPTON TN-
1005 PM CST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CST FOR...
EASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 12 MILES WEST OF JOINER TO 20 MILES WEST OF
ROBINSONVILLE AT 1005 PM CST...MOVING EAST AT 55 MPH.
PEOPLE IN CRITTENDEN...DESOTO...LEE...MISSISSIPPI...SHELBY...TIPTON
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...
GERMANTOWN...HERNANDO...HORN LAKE...MARION...MEEMAN SHELBY FOREST
STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE BRANCH...
SOUTHAVEN...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BRANDYWINE LAKE...CORONEE LAKE...HORN LAKE...LAKE MCKELLAR...ROBCO
LAKE...THE CHUTE AND WAPANOCCA LAKE.
&&
LAT...LON 3514 9029 3550 9022 3559 8966 3529 8969
3482 8983 3474 9051
TIME...MOT...LOC 0405Z 251DEG 50KT 3549 9029 3511 9041
3474 9058Special weather statement, Jan 29, 10:22 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 PM CST TUE JAN 29 2013
ARZ028-TNZ019-048-050-051-300515-
MISSISSIPPI AR-CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN-
1022 PM CST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CST FOR...
EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 15 MILES NORTH OF ASHPORT TO 4 MILES NORTHWEST OF FORT
PILLOW STATE PARK AT 1022 PM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CROCKETT...DYER...HAYWOOD...LAUDERDALE AND MISSISSIPPI
COUNTIES...INCLUDING LOCATIONS NEAR FORT PILLOW STATE PARK...LUXORA
AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE AND OPEN LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3564 8933 3564 8961 3565 8962 3563 8965
3564 8972 3563 8973 3565 8973 3563 8978
3563 8997 3596 8986 3596 8921
TIME...MOT...LOC 0422Z 267DEG 29KT 3599 8976 3568 8987Local storm report, Jan 29, 10:48 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 8 W HARRISBURG 35.56N 90.86W
01/29/2013 POINSETT AR EMERGENCY MNGR
DOWNED POWER LINES AND POLES. SOME ROOF DAMAGE.
0925 PM TSTM WND DMG 5 W JONESBORO 35.82N 90.78W
01/29/2013 CRAIGHEAD AR UTILITY COMPANY
DOWNED POWER LINES.
&&
TLSJRSpecial weather statement, Jan 29, 11:07 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1107 PM CST TUE JAN 29 2013 ARZ058-MSZ007-008-010>012-300545- PHILLIPS AR-TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-COAHOMA MS- 1107 PM CST TUE JAN 29 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1145 PM CST FOR... EAST CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS... NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 7 MILES NORTHWEST OF DUNDEE TO 5 MILES SOUTHWEST OF KINGS AT 1108 PM CST...MOVING EAST AT 40 MPH. PEOPLE IN COAHOMA...PANOLA...PHILLIPS...QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HELENA AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...FLOWER LAKE AND TUNICA LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3462 9059 3474 8985 3429 9006 3422 9075 TIME...MOT...LOC 0508Z 256DEG 35KT 3461 9050 3425 9065
Local storm report, Jan 29, 11:29 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 6 S MIDTOWN MEMPHIS 35.05N 89.98W
01/29/2013 E60.00 MPH SHELBY TN TRAINED SPOTTER
ESTIMATED GUST WITH HEAVY RAINS.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:50 PM CST | Special Weather Statement | MEG | Tunica | 25 min |
| Jan 29, 8:06 PM CST | Special Weather Statement | MEG | Quitman, Tallahatchie | 24 min |
| Jan 29, 10:05 PM CST | Special Weather Statement | MEG | DeSoto | 25 min |
| Jan 29, 10:48 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 42 min |
| Jan 29, 11:07 PM CST | Special Weather Statement | MEG | Tate, Tunica | 38 min |
| Jan 29, 11:28 PM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 47 min |
| Jan 29, 11:35 PM CST | Tornado Warning | MEG | Coahoma, Quitman, Tallahatchie | 25 min |
| Jan 29, 11:43 PM CST | Flash Flood Warning | MEG | DeSoto, Tunica | 3 hr |
| Jan 29, 11:54 PM CST | Tornado Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 36 min |
| Jan 30, 12:21 AM CST | Tornado Warning | MEG | Benton, Marshall | 39 min |
| Jan 30, 12:23 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 37 min |
| Jan 30, 12:31 AM CST | Flash Flood Warning | MEG | Lafayette, Marshall, Panola, Quitman, Tate, Yalobusha | 6 hr |
| Jan 30, 12:31 AM CST | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 29 min |
| Jan 30, 1:00 AM CST | Tornado Warning | MEG | Benton, Tippah | 30 min |
| Jan 30, 1:41 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Marshall, Pontotoc, Union and 1 more | 34 min |
| Jan 30, 2:01 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 44 min |
| Jan 30, 2:09 AM CST | Tornado Warning | MEG | Alcorn, Tishomingo | 51 min |
| Jan 30, 2:31 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 44 min |
| Jan 30, 3:00 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Jan 30, 3:14 AM CST | Special Weather Statement | MEG | Chickasaw, Monroe | 61 min |
| Jan 30, 4:14 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 46 min |
| Jan 30, 10:16 AM CST | River Flood Warning | MEG | Monroe | 20 hr |
| Jan 30, 1:07 PM CST | River Flood Warning | MEG | Monroe | 17 hr |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.